MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIO PROBE 7G; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIO PROBE 7G; BIOPSY INSTRUMENT
Catalog Number ECP017G
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for the encor product is adroit medical equipment.H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 07/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during preparation of an ultrasound-guided breast biopsy procedure, a piece of plastic was allegedly found attached to the surface of the needle.The procedure was completed by using another device.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for the encor product is adroit medical equipment.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: one encor probe, probe cover, an additional sealed saline syringe and complete sample trap assembly were received for evaluation.During visual evaluation, the device was received with protective tubing seated on the probe needle and the sample appeared to be clean.Thorough examination of the needle protector showed skiving throughout.The needle protector was carefully removed for further examination of the needle.Residue of needle protector was observed on the distal portion of the needle.An anomaly was observed at the mid-section of the needle.The aperture appeared to be closed.The anomaly appears to be an indentation in the needle.The observed anomaly on the encor probe needle was further examined.The anomaly appears to be an indentation in the needle.It is unknown how or when the needle became indented.It is unknown how or when the needle became indented.A response was received from the manufacturing site, the identified indentation in the needle is a type of minor dent mark on the od surface bound to happen at tube manufacturing process which is not visible under naked eyes is acceptable.During extrusion process of tube drawing at raw tube manufacturer (k-tube technologies) there is a possibility of occurrence of this type of dent mark which is below the surface level and no opening.Based on the response from adroit, the impact or dent to the needle surface appears to be an issue at their supplier ktube technologies.Four electronic photos were provided and reviewed.The 1st and 3rd photos show one partial encor probe cannula outer od, a piece what appears to be clear material.The 2nd photos show one partial encor probe cannula outer od.A piece what appears to be clear material.The 2nd and 4th photos show one partial encor probe cannula, the cannula is closed.Therefore, based photo review and evaluation result, the investigation for the reported device contamination with chemical or other material is confirmed as residue of needle protector was observed on the distal portion of the needle.And the investigation for the identified material deformation is confirmed as minor dent mark on the od surface bound to happen at tube manufacturing process.A definitive root cause for the reported device contamination with chemical or other material issue and identified material deformation issue are determined to be manufacturing related.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: four electronic photos were provided and reviewed.The 1st and 3rd photos show one partial encor probe cannula and partial probe body.A piece what appears to be clear material is present on the trocar tip of the needle.The 2nd and 4th photos show one partial encor probe cannula and probe body; the trocar tip of the needle is not visible within the photo.A piece what appears to be clear material is present along the probe cannula.One encor probe, probe cover, an additional sealed saline syringe and complete sample trap assembly were received for evaluation.During visual evaluation, the device was received with protective tubing seated on the probe needle and the sample appeared to be clean.Thorough examination of the needle protector showed skiving throughout.The needle protector was carefully removed for further examination of the needle.Residue of needle protector was observed on the distal portion of the needle.An anomaly was observed at the mid-section of the needle cannula.The aperture appeared to be closed.The anomaly appears to be an indentation in the needle cannula.Therefore, based photo review and evaluation results, the investigation is confirmed for the reported device contamination.Additionally, the investigation is confirmed for the identified material deformation (e.G., observed minor indentation on the needle cannula).Potential root causes of the reported device contamination (plastic on the needle) are, but not limited to, tolerance stack-up between the needle trocar tip and plastic tip protector and user error (e.G., bend needle protector, repeated removal and replacement of tip protector).The customer reported, removing the probe cover before the procedure started and noted the plastic on the needle.It is unknown if the placement of the plastic tip protector during final assembly at manufacturing or the removal of the tip protector by the customer contributed to this event.It is likely the needle was placed in the tip protector at an angle and therefore, determined to be manufacturing related.The definitive root cause for the identified material deformation (e.G., minor indentation of the needle cannula) issue was determined to be manufacturing related.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ENCOR BIO PROBE 7G
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19229714
Report Number2020394-2024-00585
Device Sequence Number12445713
Product Code KNW
UDI-Device Identifier00801741086281
UDI-Public(01)00801741086281(11)230912(17)250728(10)VTHVA001
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K051158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Catalogue NumberECP017G
Device Lot NumberVTHVA001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer09/04/2024
05/28/2025
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date09/22/2024
05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown